Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 119, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 4, 2011, 12:57 AM CDT for Madison County, Platte County, Stanton County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2011, 12:57 AM CDT (05:57 UTC)
- Expired
- Jun 4, 2011, 1:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Madison County, NE, Platte County, NE, Stanton County, NE
The radar
The Omaha radar (KOAX), 104 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1186 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 2111 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:11 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 3, 9:11 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 911 PM CDT FRI JUN 3 2011 .DISCUSSION... GOING FORECAST IN PRETTY GOOD SHAPE THIS EVENING...BUT WILL UPDATE TO MAKE SOME MINOR CHANGES. AS EXPECTED...THUNDERSTORMS HAVE DEVELOPED IN DEEPLY MIXED BOUNDARY LAYER OVER NORTHWEST KANSAS JUST BEHIND THE SURFACE COLD FRONT. THESE CONTINUE TO MOVE TO THE NORTHEAST TOWARD SOUTHERN NEBRASKA. PER EVENING SOUNDINGS...THE ATMOSPHERE AHEAD OF THESE STORMS EXHIBITS STRONG INHIBITION AND MARGINAL INSTABILITY/MOISTURE. WITH A LOSS BOUNDARY LAYER HEATING AND INHIBITION CONTINUING TO INCREASE...WE EXPECT THESE STORMS TO WEAKEN AS THE HEAD TO OUR FA. LATEST RADAR TRENDS INDICATE SOME INCREASE IN CONVECTIVE COVERAGE TO THE NORTH OF THE MAIN STORMS...OVER SOUTHWEST NEBRASKA WELL BEHIND THE SURFACE COLD FRONT CLOSER TO THE 850 MB FRONT. LATEST SHORT TERM MODELS INDICATE THAT THE LOW LEVEL JET WILL INCREASE FROM KANSAS INTO SOUTHERN NEBRASKA LATE THIS EVENING...INCREASING MASS CONVERGENCE ALONG THE 850 MB FRONT. THUS WE MAY SEE SOME INCREASE IN STORM COVERAGE LATE THIS EVENING FROM CENTRAL NEBRASKA INTO NORTHEAST NEBRASKA OVERNIGHT...THOUGH COVERAGE SHOULD GENERALLY REMAIN SCATTERED. THUS WILL ALIGN POPS TO CENTER HIGHER CHANCES IN NORTHWEST CWA AND LOWER POPS OVER SOUTHEAST NEB. THESE STORMS SHOULD HAVE LITTLE CHANCE IN BEING SEVERE WITH LIMITED INSTABILITY AND WEAK SHEAR. OTHER ELEMENTS OF THE FORECAST ARE ON TRACK WITH LITTLE CHANGES TO WINDS AND OVERNIGHT LOWS. NEW UPDATES WILL BE OUT BY 10 PM. BOUSTEAD && .PREV DISCUSSION... /ISSUED 343 PM CDT FRI JUN 3 2011/ SHORT TERM...TONIGHT...A COLD FRONT IS FORECAST TO STALL OUT TONIGHT SOMEWHERE IN THE VICINITY OF SERN NEBRASKA/SWRN IOWA AS UPPER RIDGE BUILDS BACK TOWARD ROCKIES AS UPPER SHORT WAVE ENERGY LIFTS INTO CANADA. MODELS DISAGREE ON HOW FAR SOUTH FRONT WILL PUSH TONIGHT WITH 12Z GFS KEEPING IT FARTHER NW. EVEN THOUGH 12Z NAM WAS FARTHER SE WITH FRONTAL PLACEMENT AT 12Z SAT...IT WAS SIMILAR TO GFS WITH QPF PLACEMENT SPREADING IT FROM SWRN TO NERN NEBRASKA OVERNIGHT. WARM MID LEVEL TEMPERATURES ARE A DEFINITE WILD CARD...ESPECIALLY THIS EVENING WHERE THEY COULD LIMIT DEVELOPMENT ALONG FRONT. NONETHELESS...DECIDED TO CARRY SMALL POPS ALONG FRONT IN THE EVENING BEFORE ALLOWING THEM TO INCREASE DIURNALLY OVERNIGHT AS LOW LVL JET ACTS UPON BOUNDARY. THEN PREVIOUS FORECAST POPS LOOKED GOOD AND NO CHANGES WERE MADE. DID RAISE LOWS A TOUCH INTO LNK/OMA VCNTY AS SOME QUESTION AS TO HOW FAR SE COOLER TEMPERATURES WILL PUSH TONIGHT. FOR SATURDAY THROUGH MONDAY...STALLED SURFACE BOUNDARY OVER SOUTHEAST NEBRASKA WILL BE THE FOCUS FOR DEVELOPMENT OF CONVECTION ON SATURDAY AND SUNDAY. MUCH OF THE THUNDERSTORM ACTIVITY IS EXPECTED TO NOCTURNAL WHEN LOW LEVEL JET INCREASES. AT THIS TIME... THUNDERSTORM ACTIVITY IS EXPECTED TO BE OVER SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA. FRONT IS EXPECTED TO BEGIN LIFTING NORTHWARD ON SUNDAY AND MONDAY AS UPPER LEVEL RIDGING BUILDS IN THE PLAINS. THUNDERSTORM ACTIVITY SHOULD THEN LIFT NORTHWARD INTO NORTHEAST NEBRASKA AND WESTERN IOWA ON SUNDAY AND SUNDAY NIGHT. TEMPERATURES WILL GRADUALLY WARM UP TO UPPER 80S AND LOWER 90S BY MONDAY. LONG TERM...MONDAY NIGHT THROUGH FRIDAY. RIDGING ACROSS THE CENTRAL US WILL ALLOW FOR ONE MORE HOT DAY TUESDAY WITH HIGHS IN THE 90S. AS THE RIDGE SHIFTS TO THE EAST...ANOTHER COLD FRONT IS EXPECTED TO MOVE INTO NORTHEAST NEBRASKA TUESDAY NIGHT...WHICH COULD TRIGGER AN ISOLATED THUNDERSTORM...AND THEN THERE IS SOME QUESTION WHETHER THE FRONT COULD TRIGGER ANYTHING DURING THE DAY ON WEDNESDAY AS IT SLOWLY SAGS SOUTHWARD TOWARD I80. FOR NOW...WILL KEEP WEDNESDAY DRY...BUT WILL MAINTAIN PRECIPITATION CHANCES WEDNESDAY NIGHT AS THE FRONT REMAINS STALLED IN THE AREA...A MORE FAVORABLE PATTERN FOR NOCTURNAL STORMS AS THE LOW LEVEL JETS INTERACTS WITH THE BOUNDARY. APPEARS TO BE A BETTER CHANCE OF A FEW STORMS HOLDING TOGETHER THROUGH THE DAY THURSDAY...ESPECIALLY IN THE MORNING. AT THE SAME TIME...AN UPPER LEVEL WAVE ENTERS FROM THE CENTRAL ROCKIES...AND PROVIDES ANOTHER CHANCE FOR HEAVIER THUNDERSTORMS THURSDAY NIGHT. THIS IMPULSE DOES HAVE FORWARD MOTION...AND IT COULD BE EAST OF THE BY DAYBREAK FRIDAY...BUT THE GFS IS A BIT SLOWER...THUS HELD ONTO AT LEAST SMALL POPS NEAR THE END OF THE PERIOD DUE TO UNCERTAINTIES. CHERMOK/SMITH/DEWALD AVIATION... 18Z TAFS VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. WEAK FRONT WILL PUSH THROUGH KOMA/KLNK AREAS TOWARD MIDNIGHT. WINDS SHOULD DECREASE AND BECOME SRLY AHEAD OF FRONT EARLY THIS EVENING AT KOMA/KLNK BEFORE SHIFTING TO NNE. ALTHOUGH THERE IS A SMALL CHANCE THAT THUNDERSTORMS WILL DEVELOP ON FRONT THIS EVENING...ACTIVITY IS MORE LIKELY FARTHER SW AND THEN EXPANDING TOWARD NERN NEBRASKA LATER TONIGHT. THUS CHC POPS WERE JUST CARRIED IN KOFK WITH 18Z ISSUANCE. CHERMOK && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Jun 3, 5:11 PM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 511 PM CDT FRI JUN 3 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-041215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 511 PM CDT FRI JUN 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY THERE IS A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT...MAINLY ACROSS EAST CENTRAL AND NORTHEAST NEBRASKA...AS WELL AS WEST CENTRAL IOWA. ALTHOUGH GUSTY WINDS AND SMALL HAIL IS POSSIBLE...SEVERE WEATHER IS GENERALLY NOT EXPECTED. FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR SEVERE STORMS LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT...MAINLY IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...AS A FRONT REMAINS IN THE REGION. LARGE HAIL AND DAMAGING WINDS ARE THE MOST LIKELY SEVERE WEATHER THREAT. THEN THERE IS A SMALL CHANCE FOR THUNDERSTORMS SUNDAY INTO SUNDAY NIGHT. FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER...WITH INCREASING RIVER LEVELS EXPECTED THROUGH NEXT WEEK AND BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SATURDAY.
In the hours before
Special weather statement, Jun 3, 11:39 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1139 PM CDT FRI JUN 3 2011 NEZ030-040530- BOONE NE- 1139 PM CDT FRI JUN 3 2011 ...SPECIAL WEATHER STATEMENT FOR BOONE COUNTY UNTIL 1230 AM CDT... AT 1136 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF SPALDING TO 6 MILES SOUTHWEST OF WOLBACH...AND MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CEDAR RAPIDS... PETERSBURG... ALBION... ST. EDWARD... PRIMROSE... LORETTO... THE HIGHWAY 14 AND 56 JUNCTION... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BOUSTEAD
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.